Alert archive / South Carolina / Rip Current Statements in 2010
Rip Current Statement 2, NWS Charleston, SC
NWS Charleston, SC issued this rip current statement at Jun 26, 2010, 3:08 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 3:08 AM EDT (07:08 UTC)
- Expired
- Jun 26, 2010, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
857 WHUS42 KCHS 260708 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 308 AM EDT SAT JUN 26 2010 SCZ050-261600- /O.NEW.KCHS.RP.S.0002.100626T0708Z-100627T0000Z/ CHARLESTON- 308 AM EDT SAT JUN 26 2010 ...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. THE COMBINATION OF ONGOING SOUTHEAST SWELL...BREEZY CONDITIONS ALONG THE BEACHES AND A FULL MOON WILL SUPPORT PARTICULARLY STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. WHILE RIP CURRENTS CAN OCCUR AT ANY TIME...THE MOST DANGEROUS TIME FOR RIP CURRENTS IS AN HOUR OR TWO BEFORE AND AFTER LOW TIDE. LOW TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 231 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. DURING A HIGH RISK NO ONE SHOULD ENTER THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
3 follow-up statements
572 WHUS42 KCHS 261514 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1114 AM EDT SAT JUN 26 2010 SCZ050-262315- /O.CON.KCHS.RP.S.0002.000000T0000Z-100627T0000Z/ CHARLESTON- 1114 AM EDT SAT JUN 26 2010 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. THE COMBINATION OF ONGOING SOUTHEAST SWELL...BREEZY CONDITIONS ALONG THE BEACHES AND A FULL MOON WILL SUPPORT PARTICULARLY STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. WHILE RIP CURRENTS CAN OCCUR AT ANY TIME...THE MOST DANGEROUS TIME FOR RIP CURRENTS IS AN HOUR OR TWO BEFORE AND AFTER LOW TIDE. LOW TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 231 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. DURING A HIGH RISK NO ONE SHOULD ENTER THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
029 WHUS42 KCHS 261920 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT SAT JUN 26 2010 SCZ050-270000- /O.CON.KCHS.RP.S.0002.000000T0000Z-100627T0000Z/ CHARLESTON- 320 PM EDT SAT JUN 26 2010 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. THE COMBINATION OF ONGOING SOUTHEAST SWELL...BREEZY CONDITIONS ALONG THE BEACHES AND A FULL MOON WILL SUPPORT PARTICULARLY STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES OF CHARLESTON COUNTY THROUGH THIS EVENING. WHILE RIP CURRENTS CAN OCCUR AT ANY TIME...THE MOST DANGEROUS TIME FOR RIP CURRENTS IS AN HOUR OR TWO BEFORE AND AFTER LOW TIDE. LOW TIDE OCCURED IN THE CHARLESTON HARBOR AT 231 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. DURING A HIGH RISK NO ONE SHOULD ENTER THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
905 WHUS42 KCHS 262359 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 759 PM EDT SAT JUN 26 2010 SCZ050-270100- /O.EXP.KCHS.RP.S.0002.000000T0000Z-100627T0000Z/ CHARLESTON- 759 PM EDT SAT JUN 26 2010 ...RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH SUNDAY AT CHARLESTON COUNTY BEACHES. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this rip current statement went out at Jun 26, 1:16 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 26, 1:16 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 116 AM EDT SAT JUN 26 2010 .SYNOPSIS... A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE REGION TONIGHT...THEN WILL SLOWLY WEAKEN INTO EARLY NEXT WEEK. A COLD FRONT COULD AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... OUTFLOW FROM ONGOING THUNDERSTORMS WEST OF THE FORECAST AREA COULD PRODUCE A FEW ADDITIONAL SHOWERS/THUNDERSTORMS ACROSS FAR INLAND COUNTIES...THUS MAINTAINED SLIGHT CHANCE POPS THERE UNTIL LATE TONIGHT. THE CANOPY OF HIGH CLOUDS PRODUCED BY EARLIER THUNDERSTORMS WILL SLOWLY THIN OVERNIGHT. OTHERWISE...EXPECT ANOTHER MUGGY NIGHT WITH LOWS BOTTOMING OUT IN THE MID TO UPPER 70S INLAND AND IN THE LOWER 80S ALONG THE COAST. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... ATLANTIC HIGH PRESSURE AND INLAND TROUGHING WILL CONTINUE TO DOMINATE THE SURFACE PATTERN OVER THE WEEKEND. A PROMINENT RIDGE ALOFT WILL WEAKEN SLIGHTLY ON SUNDAY...YET REMAIN STRONG ENOUGH TO MAINTAIN HIGH TEMPERATURES IN THE 90S AND NIGHTTIME LOWS IN THE MID 70S. DEWPOINTS WILL LINGER IN THE MID 70S SATURDAY AND SUNDAY... ALLOWING HEAT INDICES TO REACH 105 DEGREES IN MANY AREAS DURING THE DAYTIME PERIOD. ADDITIONAL HEAT ADVISORIES ARE POSSIBLE. WARM AND MOIST CONDITIONS...COMBINED WITH FORCING FROM THE SEABREEZE PROGRESSION AND BOUNDARY INTERACTIONS...SUGGEST DIURNAL CONVECTION WILL BE POSSIBLE EACH DAY DURING THE CLIMATOLOGICALLY FAVORED AFTERNOON/EARLY EVENING HOURS. HAVE THUS INDICATED A TYPICAL SUMMERTIME POP SCHEME...RANGING FROM AROUND 30 PERCENT INLAND TO LESS THAN 20 PERCENT NEAR THE COAST. THE PATTERN WILL TRANSITION ON MONDAY AS AN UPPER TROUGH SHIFTS EAST FROM THE CENTRAL UNITED STATES. THE BEST SHORTWAVE ENERGY IS CURRENTLY PROGGED TO REMAIN SW OF THE AREA BUT SCATTERED DAYTIME CONVECTION WILL LIKELY RESULT FROM THE LOWER HEIGHTS ALOFT. DROPPED TEMPS A DEGREE DUE TO LOWERING THICKNESSES AND PERHAPS AN INCREASE IN MID-LEVEL CLOUDINESS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DISAGREEMENT BETWEEN THE MODELS CONTINUES INTO TUESDAY...WITH THE GFS SENDING A SIGNIFICANT SHORTWAVE NORTH FROM FLORIDA...TRACKING DIRECTLY OVER THE FORECAST AREA. ACCORDING TO THIS SOLUTION...THE ENHANCED ENERGY ALOFT WILL SUPPORT SURFACE WAVE DEVELOPMENT ALONG A FRONT DESCENDING INTO THE AREA FROM THE NORTHWEST. ALTHOUGH OTHER MODEL SOLUTIONS DO NOT DEPICT THE PROMINENT UPPER LEVEL ENERGY AND SURFACE WAVE...THERE IS SOME CONSENSUS IN IMPROVED CONVECTIVE COVERAGE ON TUESDAY AS A RESULT OF THE APPROACHING FRONT. HAVE THUS INDICATED HIGHEST POPS OF THE FORECAST PERIOD FOR TUESDAY AFTERNOON...WITH RAIN CHANCES IN THE 40 PERCENT RANGE. EXPECT SOME DIURNAL DECREASE IN THUNDERSTORM ACTIVITY BOTH MONDAY NIGHT AND TUESDAY NIGHT...HOWEVER HAVE MAINTAINED AT LEAST SLIGHT CHANCE POPS OVERNIGHT CONSIDERING THE ADDITIONAL FORCING PROVIDED BY THE APPROACHING FRONTAL SYSTEM. WHETHER THE FRONT STALLS OVER THE SOUTHEAST STATES BY WEDNESDAY AND THURSDAY...OR SLIPS COMPLETELY SOUTH AS SHOWN IN THE GFS...EXPECT A SLIGHT COOLING TREND MID WEEK UNDER THE UPPER LEVEL TROUGH. CONSIDERING CLIMATOLOGY...HAVE MAINTAINED SOME MENTION OF RAIN CHANCES EACH DAY. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... VFR TO PREVAIL FOR THE NEXT 24 HOURS. SCATTERED SHOWERS/TSTMS EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF THE SEA BREEZE AND A SURFACE TROUGH WELL INLAND. WILL MAINTAIN A MENTION OF CB/S AT BOTH TERMINAL ROUGHLY FROM THE 18-00Z TIME FRAME TO COVER. WILL CONSIDER ADDING TSRA WITH THE 12Z TAF CYCLE AS ADDITIONAL MODEL DATA ARE RECEIVED. SEA BREEZE PASSAGE LOOKS TO OCCUR AT KCHS AROUND 19Z AND 21Z AT KSAV. EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR OR IFR CEILINGS AND/OR VISIBILITIES ARE POSSIBLE DURING AFTERNOON/EVENING THUNDERSTORMS. && .MARINE... TONIGHT...THE COASTAL WATERS WILL REMAIN IN BETWEEN ATLC HIGH PRES AND AN INLAND TROUGH OF LOW PRES. THIS WILL RESULT IN S/SW WINDS 15-20 KT AND SEAS 3-4 FT...AS HIGH AS 5 FT BEYOND 20 NM...THROUGH MUCH OF THE NIGHT. SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE PERIOD...ALTHOUGH A COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST EARLY NEXT WEEK. WINDS WILL REMAIN FROM THE SOUTH OR SOUTHWEST THROUGH THE PERIOD. WIND SPEEDS COULD POTENTIALLY REACH AS HIGH AS 15 TO 20 KT AT TIMES OVER PORTIONS OF THE MARINE FORECAST AREA DUE TO THE INFLUENCE OF THE AFTERNOON SEA BREEZE AND NOCTURNAL SURGING. WIND AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. RIP CURRENTS...15-20 MPH SOUTHERLY WINDS...A 3 FT/8 SEC SE SWELL...FULL MOON AND RECENT RIP CURRENT REPORTS...WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH AT LEAST SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 25, 8:10 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 810 PM EDT FRI JUN 25 2010 GAZ117-119-139-141-SCZ048>051-261000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 810 PM EDT FRI JUN 25 2010 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT...THE COMBINATION OF HEAT AND HUMIDITY MAY RESULT IN AFTERNOON AND EARLY EVENING HEAT INDICES ABOVE 105 DEGREES AWAY FROM THE COAST SATURDAY THROUGH MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA...ESPECIALLY AWAY FROM THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 261000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 810 PM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT...THE COMBINATION OF HEAT AND HUMIDITY MAY RESULT IN AFTERNOON AND EARLY EVENING HEAT INDICES ABOVE 105 DEGREES AWAY FROM THE COAST SATURDAY THROUGH MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-261000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 810 PM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:19 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 12 hr |
Nearby
Rip Current Statements in South Carolina, 2010Every rip current statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.